MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF33, 11X100 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF33, 11X100 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap gastric sleeve.Event description: a resident was placing the trocar (correctly, by all accounts) under dr.[name]'s direct supervision when the obturator snapped off at the tip of the shaft.The obturator had not reached the peritoneum, so the broken piece was easily removed from the incision.Additional information was received via email on 11jan2023 from applied medical representative: the break occurred at the obturator shaft.The obturator was inside the cannula at the time of the incident.There were no cannulas inserted using the obturator prior to the incident.The break was not clean, it was jagged.The snapped piece was retrieved from the patient.The trocar was inserted "correctly".There was no difficulty during insertion.The case was not robotic.Product available for return.Intervention: used another trocar.Patient status: unharmed.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a broken obturator tip.The obturator tip was fractured.Based on the description of the event and the condition of the returned unit, it is likely that the obturator tip fractured due to excess force exerted on the tip during insertion.It is also possible that the obturator material, which was more susceptible to fracture, was a contributing factor.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description

Brand Name
CTF33, 11X100 KII FIOS ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16164598
Report Number2027111-2023-00319
Device Sequence Number7396749
Product Code GCJ
UDI-Device Identifier00607915124212
UDI-Public(01)00607915124212(17)251006(30)01(10)1466420
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model NumberCTF33
Device Catalogue Number101219301
Device Lot Number1466420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown